Hail, Oneida
- When
- June 24, 9:11 AM CST
- Where
- Oneida County, Rhinelander
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 45.633, -89.417
A thunderstorm that moved into north central Wisconsin ahead of a cold front produced nickel size hail at Rhinelander.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A thunderstorm that moved into north central Wisconsin ahead of a cold front produced nickel size hail at Rhinelander.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 24, 4:00 AM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CDT FRI JUN 24 2005 .SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERNS ARE MAX TEMPS TODAY...AND THE THREAT OF SVR TSTMS THIS AFT/EVG. MSAS ANALYSIS SHOWED A COLD FRONT JUST ENTERING FAR NW WI EARLY THIS MORNING. SATL AND WIND PROFILERS DEPICTED A S/W TROF MOVG THROUGH EASTERN SD AND NEB. CONVECTION DEVELOPING AHEAD OF THIS DISTURBANCE HAD EVOLVED INTO AN MCS...WHICH WAS SHIFTING THROUGH SW MN EARLY THIS MORNING. THE COLD FRONT IS FCST TO SHIFT SE INTO GRB CWA TODAY...GRADUALLY WEAKENING AS IT DOES. WITH PLENTY OF SUNSHINE THIS MORNING...A VERY MILD START TO THE DAY...AND H8 TEMPS STILL +18 TO +20 ACROSS THE FA... EXPECT TEMPS TO QUICKLY WARM INTO THE UPPER 80S TO AROUND 90 TODAY. MODIFIED FCST SOUNDINGS FOR THIS AFTERNOON SUGGEST FAIRLY STG INSTABILITY...WITH CAPES AROUND 3000 J/KG AND LIS -6 TO -8. ALTHOUGH SOME ISOLD CONVECTION COULD DEVELOP NEAR THE FRONTAL BOUNDARY THIS MORNING...MOST OF THE ACTIVITY IS ANTICIPATED WITH THE ARRIVAL OF THE S/W TROF THIS AFTERNOON. GIVEN THE DEGREE OF INSTABILITY...SOME OF THE STORMS SHD BECOME SVR THIS AFTERNOON AND EVENING...SO HAVE ADDED MENTION OF THIS IN THE ZFP. SHEAR IS NOT VERY IMPRESSIVE THOUGH...SO STORMS MAY BE OF THE PULSE VARIETY. EXPECT THE FRONT TO CONTINUE TO SAG SLOWLY SOUTH TONIGHT AND SATURDAY... BUT PRECIP CHCS WILL LINGER ACROSS THE S 1/2 OF THE CWA DUE TO THE PASSING RRQ OF THE UPPER JET...A COUPLE S/W TROFS AND THE CLOSE PROXIMITY OF THE MOIST AND UNSTABLE AIR MASS. TEMPS WILL BE COOLER ON SATURDAY...MOST NOTABLY ALONG THE LKSHR...WHERE NE WINDS WILL KEEP MAX TEMPS IN THE 70-75 RANGE. .LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGE CONTS TO BE PCPN TRENDS AS MDLS HAVING THEIR PBLMS DEALING WITH BOUNDARIES WAVERING AROUND THE RGN. THE LOCATION AND TIMING OF THESE BOUNDARIES WL ALSO IMPACT POTENTIAL MAX TEMPS NXT WEEK AS WELL. STARTING SAT NGT...CDFNT EXPECTED TO PULL UP STNRY ALONG THE WI/IL BORDER SAT NGT AS IT BECOMES PARALLEL WITH THE MEAN FLOW. WL NEED TO KEEP A CHC OF SHWRS OR TSTMS THRU THE NGT ACROSS SRN SECTIONS OF THE FCST AREA WITH THE FNT NEARBY. HI PRES OVR ONTARIO WL BE ABLE TO BRING ENUF DRY AIR TO NRN WI TO KEEP THIS AREA PCPN-FREE WITH SKIES BECOMING PARTLY CLDY. SHRTWV/UPR JET ENERGY EJECTING NE FROM THE WEST COAST UPR TROF WL HELP STRENGTHEN LOW PRES OVR THE NRN PLAINS ON SUNDAY. SOUTHERLY WNDS FCST TO INCREASE ACROSS THE PLAINS/MIDWEST AND HELP LIFT THE OLD CDFNT NWD AS A WRMFNT. BEST DYNAMICS/INSTABILITY TO REMAIN TO OUR WEST...HOWEVER ISEN LIFT OVR THIS WRMFNT SUFFICIENT ENUF TO KEEP MENTION OF TSTMS IN THE FCST FOR SUNDAY. TEMPS SHOULD BE ABLE TO WARM INTO THE LWR TO MID 80S (AWAY FROM LK MI) AS WNDS VEER MORE SOUTHERLY. WRMFNT TO LIFT NORTH OF WI SUNDAY NGT THANKS TO PERSISTENT SOUTH OR SW WNDS. SINCE THIS FNT STILL IN THE PROCESS OF CLEARING NRN WI...PREFER TO MENTION A SML CHC POP FOR NRN WI SUNDAY EVENING. MILD NGT IN STORE WITH 8H TEMPS AROUND +20C AND WNDS REMAINING UP THRU THE OVRNGT HRS. NOT AS CLR CUT FOR EARLY NXT WEEK AS NEW GFS AND CANADIAN MDLS BRING ANOTHER CDFNT INTO THE UPR MIDWEST ON MON AND PUSH THE FNT INTO THE WRN GREAT LKS ON TUE. THIS TIMING IS ABT 24 HRS FASTER THAN ADVERTISED BY PREV MDL RUNS. PCPN SHOULD REMAIN NEAR THE FNT SO WL CONT TO KEEP FCST DRY FOR MON...BUT WITH FNT INTO WI ON TUE...WL HAVE TO INTRODUCE A CHC OF SHWRS AND TSTMS TO NE WI FOR TUE. DUE TO MORE CLD CVR AND NEW PCPN CHCS...HAD TO LWR MAX TEMPS FOR TUE AS WELL. MAIN CRUX OF WEST COAST UPR TROF TO REACH THE NRN PLAINS BY WED WHICH WL STALL CDFNT OVR WI. FNT ACTUALLY PROGGED TO START LIFTING BACK NORTH AS WED WEARS ON SO PCPN CHCS TO CONT WITH FNT IN OUR VCNTY. SHRTWV TROF AND SECONDARY MORE PRONOUNCED CDFNT TO PUSH INTO THE WRN GREAT LKS NXT THU. PLENTY OF GULF MSTR TO BE AVBL TO INTERACT WITH INCREASING DYNAMICS AND LIFT FROM FNT FOR CHC POPS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 745 AM CDT FRI JUN 24 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 745 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL AND NORTHEAST WISCONSIN TODAY...AND ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA THIS EVENING. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WEST CENTRAL WISCONSIN THIS MORNING...AND ARE EXPECTED TO MOVE THROUGH PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN BETWEEN 9 AM AND NOON. THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. MORE STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AS IT SHIFTS THROUGH THE AREA DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN SATURDAY AND SATURDAY NIGHT...AND ACROSS THE ENTIRE FORECAST AREA ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MORE STORMS ARE EXPECTED ACROSS THE REGION FROM TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. LMZ521-522-541>543-564-251100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 745 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST SEVERE THREAT SHOULD BE BETWEEN NOON AND 8 PM... WHEN DAYTIME INSTABILITY IS GREATEST. THE PRIMARY THREATS SHOULD BE STRONG WINDS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL WISCONSIN SATURDAY AND SATURDAY NIGHT...AND ACROSS THE ENTIRE MARINE AREA ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MORE STORMS ARE EXPECTED ACROSS THE REGION FROM TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD MIDWEEK. KIECKBUSCH WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CDT FRI JUN 24 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK... ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 955 AM CDT FRI JUN 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 516 IN EFFECT UNTIL 5 PM FOR CENTRAL...NORTHCENTRAL AND NORTHEAST AND EAST CENTRAL WISCONSIN... THE WATCH INCLUDES THE FOLLOWING COUNTIES... VILAS... ONEIDA... LINCOLN... FOREST... FLORENCE... LANGLADE... MARINETTE... OCONTO... MENOMINEE... SHAWANO... MARATHON... WOOD... PORTAGE... WAUPACA... WINNEBAGO... WAUSHARA... CALUMET... OUTAGAMIE... BROWN... KEWAUNEE... DOOR... MANITOWOC... DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT WITH THESE THUNDERSTORMS. REMEMBER THAT SEVERE THUNDERSTORMS CAN SOMETIMES PRODUCE TORNADOES WITH LITTLE ADVANCE WARNING. WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 163 km away, was scanning. The volume nearest the first event began at 15:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458341.